Alert archive / Florida / Flash Flood Warnings in 2004

Flash Flood Warning 4, NWS Jacksonville, FL

October 4, 2004Bradford County, Florida

NWS Jacksonville, FL issued this flash flood warning at Oct 4, 2004, 8:15 PM EDT for Bradford County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2004, 8:15 PM EDT (00:15 UTC)
Expired
Oct 5, 2004, 2:15 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2004-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2004-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KJAX 050017
FFWJAX
FLC007-050615-
/X.NEW.KJAX.FF.W.0001.041005T0015Z-041005T0615Z/
/1.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT MON OCT 4 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
  NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 215 AM EDT

* AT 809 PM EDT...REPORTS FROM THE PUBLIC AND THE BRADFORD COUNTY   
  SHERIFF INDICATED THAT FLOODING IS OCCURRING IN THE LAWTEY AREA 
  NEAR COUNTY ROAD 225 WEST. WHILE THE CAUSE OF THE FLOODING IS
  NOT YET   KNOWN...IT IS POSSIBLE THAT A LEVEE ON A RETENTION 
  POND HAS FAILED   CAUSING FLASH FLOODING OF IMMEDIATELY
  SURROUNDING AREAS.

* AFFECTED LOCATIONS INCLUDE LAWTEY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR   
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER 
GROUND IMMEDIATELY. RESIDENTS LIVING IN THE AFFECTED AREA 
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT   TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF 
UNKNOWN DEPTH BY FOOT   OR BY AUTOMOBILE. TURN AROUND...DONT
DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER
TO SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS
OCCUR IN AUTOMOBILES.

LAT...LON 3000 8225 2998 8205 3013 8207 3013 8213

$$

CAMP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:50 PM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Oct 4, 2:50 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON OCT 4 2004

.SHORT TERM...FRONTAL BOUNDARY IS POSITIONED NEAR THE STATE LINE.
DEWPOINTS RANGED FROM THE UPPER 40S NEAR THE DOUGLAS AREA IN INTERIOR
SOUTHEAST GEORGIA TO AROUND 70 ACROSS MUCH OF NORTH FLORIDA. THE
EAST COAST SEA BREEZE HAS REACHED THE ST. JOHNS RIVER AND WILL BE
FOCUS OF AFTERNOON INTO EVENING ISOLATED THUNDERSTORMS. RAIN CHANCES
WILL BE MINIMAL THROUGH THURSDAY NIGHT AS MOISTURE AXIS HOLDS SOUTH
OF THE AREA. A SECONDARY COLD FRONT IS FORECAST TO CROSS THE REGION
LATE ON TUESDAY...REINFORCING THE DRIER/COOLER CONDITIONS. A FEW
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON...MAINLY IN
ALACHUA...MARION AND PUTNAM COUNTIES WHERE TEMPERATURES WILL TOP OUT
IN THE UPPER 80S. BRISK NORTHERLY WINDS WILL LIKELY DEVELOP WEDNESDAY
AND THURSDAY AS NORTHERLY GRADIENT INTENSIFIES BETWEEN HIGH PRESSURE
CENTER TO THE NORTH AND DEPARTING FRONTAL BOUNDARY TO THE SOUTH.
WINDS WILL LIKELY DECOUPLE AT NIGHT...EXCEPT ALONG THE COAST WHERE
BRISK WINDS WILL PERSIST.

.LONG TERM (FRIDAY THROUGH MONDAY)...EXTENDED PERIOD WILL BEGIN ON
THE COOL SIDE MOST LOCATIONS AS HIGH PRESSURE CENTER NOSES TOWARD
THE MIDDLE ATLANTIC STATES...WITH RIDGE AXIS EXTENDING SOUTH INTO
NORTH FLORIDA. THIS WILL MAINTAIN WEAK NORTHERLY FLOW FOR MOST
LOCATIONS...THE EXCEPTION WILL BE ACROSS SOUTHERN-MOST COUNTIES OF
JAX CWA WHERE EASTERLY (ONSHORE) FLOW WILL PREVAIL. LONG RANGE MODELS
SUGGEST COASTAL TROF WILL BE ENHANCED FRIDAY...THEREFORE WILL INCLUDE
SLIGHT CHANCE POPS FOR COASTAL SECTIONS AS WELL AS PORTIONS OF
INTERIOR NORTH FLORIDA. COASTAL TROF IS FORECAST TO SHIFT INLAND AND
DISSIPATE BY FRIDAY NIGHT AS SURFACE HIGH TO THE NORTH FURTHER
WEAKENS. WILL HOLD OFF MENTIONING POPS FOR FRIDAY NIGHT. PLEASANT
CONDITIONS TO PREVAIL FOR MOST OF SATURDAY...WITH A FEW SHOWERS
DEVELOPING LATE SATURDAY INTO SATURDAY NIGHT NIGHT AS MOISTURE SLOWLY
INCREASES...AHEAD OF APPROACHING LOW PRESSURE ACROSS THE GULF COAST
STATES. SUNDAY...WILL INCLUDE CHANCE POPS FOR LOCATIONS WEST OF U.S.
HIGHWAY 301...OTHERWISE SHOWER ACTIVITY WILL BE MINIMAL. INCLEMENT
WEATHER IN STORE AREA-WIDE FOR MONDAY AS LOW SHIFTS INTO THE AREA.
&&

.MARINE...REGIONAL OBS AND SATELLITE IMAGERY INDICATE WEAK FRONTAL
BOUNDARY HAS REACHED THE NORTH FLORIDA WATERS. WIND SPEEDS WERE LESS
THAN 15 KNOTS WITH SEAS 3 FEET OR LOWER. WILL CAP WINDS AT 15 KNOTS
OVERNIGHT. MODELS BRING A SECONDARY FRONTAL BOUNDARY ACROSS THE AREA
LATE ON TUESDAY...WITH NORTHERLY SURGE WORKING DOWN THE COAST ON
WEDNESDAY. BRISK NORTHERLY FLOW WILL THEN PREVAIL INTO THURSDAY
NIGHT...SHIFTING EAST ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE
MIDDLE ATLANTIC STATES. NO HEADLINES...ALTHOUGH SCA CONDITIONS LIKELY
WILL DEVELOP BY WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 61 85 61 82 / 00 10 10 10
SSI 67 83 68 79 / 00 10 20 20
JAX 65 85 66 82 / 00 10 20 20
SGJ 68 83 70 80 / 00 20 20 20
GNV 65 87 65 85 / 00 20 10 10
OCF 67 87 65 86 / 10 20 10 20
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

ECZ/AE
Hazardous weather outlook, Oct 4, 11:45 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT MON OCT 4 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1145 AM EDT MON OCT 4 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...MOST RIVERS REMAIN ABOVE FLOOD STAGE...
...PATCHY DENSE FOG POSSIBLE TONIGHT...

MOST AREA RIVERS REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
SOUTH OF A LINE FROM GAINESVILLE TO SAINT AUGUSTINE. SOME OF THESE
STORMS COULD BECOME STRONG WITH WINDS TO 40 MPH ALONG WITH CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS.

LOCALLY DENSE FOG WILL REDUCE VISIBILITIES TO ONE-QUARTER MILE IN A
FEW LOCATIONS OF NORTHEAST FLORIDA LATE TONIGHT. SUDDEN CHANGES IN
VISIBILITY ARE POSSIBLE AND MOTORISTS SHOULD REMAIN ALERT FOR THIS
POSSIBILITY. THE FOG WILL LIKELY BE THICKEST NEAR LAKES...PONDS...
RIVERS AND LOW SPOTS IN THE ROADWAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

MOST AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE PERIOD.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

Nearby

Flash Flood Warnings in Florida, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.